MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5N R; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5N R; KNEE ENDOPROSTHESES
Model Number NX031Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nx031z - as vega ps femoral comp.Cemented f5n r.According to the complaint description, the implants loosened post surgery.The patient experienced pain two years after the initial surgery.Early loosening was noted (x-rays taken due to symptoms prior to three years).A revision surgery was necessary.Additional information was not provided nor available.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00447 ((b)(4)+ nx055z).Involved components: nx130 - vega ps gliding surface t3/3+ 10mm - lot 52564765.
 
Additional Manufacturer Narrative
Investigation results: the femoral component arrived in an almost clean status with only slight bone cement adhesion.The tibial component arrived with bone cement residues adhesion.The investigation was carried out visually and microscopically.The available tibial component and femoral component show no abnormalities or serious visible damages.There are large scale bone cement residues on the tibial component in the current situation.Only slight bone cement residues can be found on the femoral component.The gliding component shows signs of usage of erratic appearance as well as slight damages.It could be possible that there were problems with the cement technique.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00447 (400515522 + nx055z).Involved components (aufführen in d11 + c2).Nx130 - vega ps gliding surface t3/3+ 10mm - lot 52564765.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F5N R
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11959784
Report Number9610612-2021-00448
Device Sequence Number3741995
Product Code JWH
UDI-Device Identifier04046963810160
UDI-Public4046963810160
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX031Z
Device Catalogue NumberNX031Z
Device Lot Number52555687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR